Medication, crazy moods, please help me.

Discussion in 'Therapy and Medication' started by tiggersafire, Aug 17, 2011.

  1. tiggersafire

    tiggersafire Well-Known Member

    So I take .5mg Ativan, 36mg Concerta, and 50mg Benadryl in the morning. And 1mg Ativan, 50mg Trazodone, 7.5mg Imovane, 100mg Zoloft, and 50mg Benadryl at night. Since I've started the 100mg of Zoloft, I went 3 weeks without sleeping, sexually acting out online, running around yelling, and talking to cats no one else sees. During this time I also ran around with limitless energy despite the morning Ativan and Benadryl doses. Then I spent a week in my room in bed, refusing to talk to anyone, and 2 weeks feeling depressed and dragging myself around. I tried to put my hand into a fire. I can't stop crying. People tell me to hurt myself. It's never been this bad. An on call psychiatrist who was filling in for my psychiatrist raised my sleep meds to as high as they can be for someone my age, and I still couldn't sleep for the 3 weeks, and even the raise in my anxiety medicine hasn't helped me be less anxious or depressed. I've been doing mood charts with my therapist to show my psychiatrist. I was diagnosed with Bipolar by my previous psychiatrist, however my current psychiatrist took that diagnosis away and diagnosed me with Clinical Depression. I'm so frustrated.. Any ideas what this could possibly be? Or why it might be happening or advice?
  2. Jelly

    Jelly Well-Known Member

    Zoloft is a weird med to give...I'd ask him about it.

    Sorry to hear this. :(
  3. Acy

    Acy Mama Bear - TLC, Common Sense Staff Member Safety & Support

    I'm sorry you're having trouble sleeping and problems with meds. It can be hard to get the meds properly regulated without the doc(s) fiddling with doses.

    Is your psychiatrist still away? Likely a good idea to see him or her sooner rather than later. (I'm curious, how did he or she explain the change in the diagnosis? Might be a point to raise when you talk about your meds the next time.)
  4. tiggersafire

    tiggersafire Well-Known Member

    I asked Dr. H about it.. She said I have to stay on my Zoloft, and that I wasn't manic and therefore wasn't Bipolar.
  5. VALIS

    VALIS Well-Known Member


    Your Dr. is incompetent if he/she doesn't know that in people who are truly bipolar, anti-depressants that are SSRI's can AGGRAVATE bipolar disorder.

    This angers me when psychiatrists don't know about what they're treating. You are CLEARLY suffering the effects of aggravated bipolar symptoms and I'm sorry you have to go through this. BTW: reduced need for sleep is the number one indicator of mania, and the other things you described in the first 3 weeks are also indicators.

    You can make the analogy to people with attention defecits who calm down with stimulants while the rest of us get, well, stimulated.

    I'm dead serious. If your dr. doubted your bipolar diagnosis, this should be some proof to her that you truly have BP disorder, and he should prescribe you either a non SSRI anti-depressant (I think such as Wellbutrin) or better yet, a mood stabalizer.

    Not only that, but if she tried you on a mood stabalizer, it would rule out the depression if it improved your condition- treat depression with an anti-depressant, and bipolar with a mood stabalizer, and later on add an antidepressant on top of the mood stabalizer- this is seriously the standard in psychiatry and has been for years now.

    Don't mean to rant but if your doctor doesn't know that ssri's can make bipolar worse, that's scary.
  6. tiggersafire

    tiggersafire Well-Known Member

    Last edited by a moderator: Aug 18, 2011
  7. tiggersafire

    tiggersafire Well-Known Member

    She doesn't believe that I am Bipolar. I was on Lithium, I was doing really well, but when I switched to Zoloft these mood swings started again.. Worse than before the Lithium. My previous psychiatrist was an adult psychiatrist and she prescribed me the Lithium. Dr. H, my current psychiatrist, is an adolescent psychiatrist. But Dr. H won't let me stop taking the Zoloft, and I live in a mental health treatment centre so my meds are force fed.
    Last edited by a moderator: Aug 18, 2011
  8. Butterfly

    Butterfly Resident SF Sims Enthusiast Staff Alumni SF Author SF Supporter

    Zoloft is Sertraline right? One of the biggest side effects of Sertraline can be to send someone manic. Need to get off the meds and onto some new meds :hug:
  9. tiggersafire

    tiggersafire Well-Known Member

    Yes Zoloft is Sertraline. I can't, the staff at the treatment centre make me take all my meds, and my psychiatrist won't change them.. And it's a requirement of the centre to see the Ward Psychiatrist, which is Dr. H, my psychiatrist. I also haven't been eating since the dose increase of Zoloft.. All the staff have been telling me my clothes are falling off and my face looks more sunken in =\ I just wanna feel normal.. The good news is, I've almost got enough points to make the level where the treatment center allows you to sleepover at family's houses. And my mum is Bipolar, and totally against medication, so she lets me not take them..
    Last edited by a moderator: Aug 18, 2011
  10. AlopexAngel

    AlopexAngel Chat Buddy

    Agreed, definately. Find a new psych. Yours is a quack.
  11. tiggersafire

    tiggersafire Well-Known Member

    I can't.. I have to see what the treatment centre calls the "Ward Psychiatrist", which is my psychiatrist, Dr. H. I tried to refuse my medicine tonight. I had priveleges to go off ward to my mum's today, and she told me it was my choice to take my medicine. The Ward B-H staff got mad, told me she was wrong, and said I'll be dropped back a level if I don't take them.. They can't see that all they do is make everything worse..
  12. aussiegal

    aussiegal Well-Known Member

    hmmm is this the case with all SSRIs making bipolar worse? I am beginning to think that i may have bipolar rather than depression. I have random hits of extreme energy where i want to drive like a racing car driver or run down the street screaming. Can't sit still. Can hit any time of day or night without warning. I start planning to do all these jobs with good intentions and then as quickly as that has come, it is replaced by a deep depression which leaves me wanting to die. If its not one of those two extremes the only other option is anger. When that comes I spend all my energy trying not to upturn tables at work, punch people in the head or scream something completely inappropriate. Starting to worry if i am going to have any friends left the way I am going. My old meds and the recent change in meds that i have had have made this worse. Starting to wonder now if this is because of that exact reason.